Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 24, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Nov 14, 2015, 4:02 AM EST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2015, 4:02 AM EST (09:02 UTC)
- Expired
- Nov 16, 2015, 3:59 AM EST
- In force
- 48 hr
- Issued by
- NWS Miami, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 4:29 PM EST, 11 hours 33 minutes earlier.
Area forecast discussion, Nov 13, 4:29 PM EST, 11 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 429 PM EST FRI NOV 13 2015 .DISCUSSION... ...STRONG AND GUSTY EAST WINDS THIS WEEKEND LEADING TO ROUGH MARINE CONDITIONS AND SHOWERY WEATHER... REST OF TODAY-TONIGHT...FRONTAL BOUNDARY NOW PUSHING INTO SOUTH FLORIDA NEAR LAKE OKEECHOBEE DRIVING A BROKEN LINE OF SHOWERS AND A FEW STORMS INTO THE REGION THIS AFTERNOON. IN ADDITION BOTH THE GULF AND ATLANTIC SEA BREEZES ARE PUSHING INLAND WITH A FEW SHOWERS AND STORMS. THE RESULT IS A NUMBER OF ONGOING BOUNDARY INTERACTIONS ACROSS THE REGION THAT WILL KEEP SHOWERS AND STORMS GOING THROUGH AT LEAST LATE EVENING, OR UNTIL THE FRONT MAKES IT MORE FIRMLY INTO SOUTH FLORIDA. WHEREVER THE BOUNDARY ENDS UP SHOWERS WILL LIKELY LINGER THROUGH THE OVERNIGHT HOURS WITH SOME ADDITIONAL ACTIVITY MOVING INTO THE EAST COAST FROM THE ATLANTIC. DRIER AIR IS NOT TOO FAR BEHIND THE FRONT OVER CENTRAL FL, AND IT LOOKS LIKE GLADES, HENDRY, AND COLLIER WILL SEE IT FILTER IN LATER TONIGHT. THIS WILL ALLOW LOWS IN THESE AREAS TO REACH INTO THE MID-UPPER 60S WITH LOW-MID 70S ELSEWHERE. SATURDAY-MONDAY...FRONTAL BOUNDARY THAT MOVES THROUGH TODAY REACHES FAR SOUTH FL/FL STRAITS LATE ON SATURDAY BEFORE STALLING OUT AS LOW LEVEL FLOW QUICKLY TURNS EAST-NORTHEAST. THE TIGHT PRESSURE GRADIENT THAT SETS UP WILL LEAD TO BREEZY TO WINDY CONDITIONS, ESPECIALLY SUNDAY AND MONDAY. WHILE THE FRONTAL BOUNDARY WASHES OUT, THE REMAINING POOLED MOISTURE COUPLED WITH THE STRONG EAST-NORTHEAST FLOW WILL LEAD TO A CLOUDY AND SHOWERY PERIOD ACROSS THE REGION. BEST RAIN CHANCES WILL BE WHEREVER THE REMNANT BOUNDARY SETS UP, PROVIDING AN ADDITIONAL FOCUSING MECHANISM FOR ACTIVITY. COULD BE SOME POTENTIAL FOR HEAVY RAINFALL ALONG THE EAST COAST WHEREVER LOCALIZED BANDS OF RAINFALL SET UP. CLOUDS AND RAINFALL KEEP TEMPS CLOSER TO NORMAL IN THE LOW 80S, WITH A FEW LOCATIONS ALONG THE IMMEDIATE EAST COAST NOT GETTING OUT OF THE 70S. TUESDAY-THURSDAY...THE SURFACE HIGH OVER THE SOUTHEAST WILL BE REINFORCED BY STRONGER HIGH MOVING INTO NEW ENGLAND. FAIRLY STRONG UPPER LEVEL RIDGE ALSO SETS UP OVER FL AND THE EAST COAST WHICH MODELS SHOW GRADUALLY BEING PUSHED SOUTHWARDS, BUT REMAINING CENTERED OVER FL, BY LATE WEEK AS A STRONG TROUGH AND ASSOCIATED FRONTAL SYSTEM MOVES ACROSS THE MISSISSIPPI/TENNESSEE VALLEYS. GIVEN HOW STRONG THE RIDGE IS, THE FRONTAL SYSTEM WILL STRUGGLE TO REACH INTO THE FL PENINSULA THROUGH THE FORECAST PERIOD. LOW LEVEL FLOW WILL VEER MORE SOUTHEASTERLY WED AND THURS AS THE SYSTEM APPROACHES THE STATE ALLOWING A LITTLE BIT OF DRYING AS THE DEEPEST MOISTURE IS LIFTED NORTHWARDS. THOUGH THERE ARE SOME DIFFERENCES, PRESSURE GRADIENT ALSO GRADUALLY RELAXES. && .MARINE... ORIENTATION OF THE COLD FRONT AND SURFACE HIGH OVER THE SOUTHERN MISSISSIPPI VALLEY MEANS THAT THE NORTH-NORTHEASTERLY WIND SURGE ARRIVES OVER THE GULF WATERS FIRST LATE TONIGHT WITH WINDS COMING UP TO 15 TO 20 KTS. A CAUTIONARY STATEMENT IS NOW IN EFFECT FOR LATE TONIGHT. STRONGER WINDS WILL ARRIVE INTO THE ATLANTIC WATERS AROUND MID-DAY SATURDAY WITH SPEEDS REACHING 20-25KTS OVER ALL THE WATERS SATURDAY NIGHT THROUGH THE DAY ON SUNDAY. WHILE SPEEDS DROP SLIGHTLY ON MONDAY, EXPECT AROUND 20KTS TO CONTINUE THROUGH MID NEXT WEEK WITH WINDS VEERING A LITTLE MORE DUE EASTERLY. THE COMBINATION OF LOCAL WINDS AND SWELL MOVING THROUGH THE ATLANTIC WILL DRIVE SEAS UP TO 4-6FT IN THE GULF ON SATURDAY AND 5-6FT IN THE ATLANTIC WITH UP TO 9FT IN THE GULF STREAM THROUGH MON NIGHT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 71 83 77 81 / 20 40 30 40 FORT LAUDERDALE 73 83 75 80 / 30 50 50 50 MIAMI 74 83 75 81 / 40 50 50 60 NAPLES 70 86 69 84 / 20 10 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 88/ALM
Hazardous weather outlook, Nov 13, 12:37 PM EST, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1237 PM EST FRI NOV 13 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140545- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1237 PM EST FRI NOV 13 2015 ...ISOLATED THUNDERSTORMS THIS AFTERNOON... ...INCREASING RISK OF RIP CURRENTS ATLANTIC BEACHES SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS MAY DEVELOP, MAINLY ACROSS THE INTERIOR. THE MAIN THREAT IS CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONGER EAST-NORTHEAST FLOW WILL BRING AN INCREASING RIP CURRENT THREAT ALONG THE EAST COAST BEACHES THIS WEEKEND. THESE WINDS WILL ALSO LEAD TO BUILDING SEAS, ESPECIALLY IN THE ATLANTIC, WITH HAZARDOUS SEAS POSSIBLE IN THE ATLANTIC WATERS LATER IN THE WEEKEND. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE ATLANTIC AND EAST COAST STARTING THIS WEEKEND THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. KONARIK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 7:28 PM EST | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Nov 14, 4:32 AM EST | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 5 days |
| Nov 14, 3:01 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Nov 14, 3:35 PM EST | Special Marine Warning | MFL | 55 min |
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.